Heavy Rain, Racine
- When
- June 16, 5:00 PM CST to 6:10 PM CST
- Where
- Racine County, Waterford
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Scattered thunderstorms developed across south-central and southeast Wisconsin during the late afternoon into early evening hours. A few storms became severe and produced isolated areas of damaging winds or hail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered thunderstorms developed across south-central and southeast Wisconsin during the late afternoon into early evening hours. A few storms became severe and produced isolated areas of damaging winds or hail. Heavy rain across Racine County resulted in urban and small stream areas to flood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 16, 2:00 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT WED JUN 16 2004 .DISCUSSION...FORECAST FOCUS ON RAINFALL AMOUNTS TONIGHT INTO THURSDAY. WILL ISSUE FLOOD WATCH FOR TONIGHT UNTIL 10 AM THURSDAY SOUTH CENTRAL SECTIONS TONIGHT TO 10 AM AND SOUTHEAST FOR MIDNIGHT UNTIL NOON.. FORECAST CONCERN CENTERS ON EVOLVING MCS OVER IOWA. GFS HAS BEST HANDLE ON THIS AND ITS ASSOCIATED SHORTWAVE. PRECIPITABLE WATER AROUND 1.75 INCHES TONIGHT...AND WITH DEW POINTS IN THE LOWER 70S THIS EVENING INDICATE PLENTY OF AVAILABLE MOISTURE. GFS HAS WHAT LOOKS LIKE CONVECTIVE FEEDBACK PROBLEM, BUT ANALYSIS SHOWS SYSTEM DOES APPEAR TO BE CREATING ITS OWN DYNAMICS. APPEARS GFS MODEL IS A BIT TOO FAR NORTH IN MAX PRECIP LOCATION. NEW ETA NOW PICKING UP MCS...BUT APPEARS QPF IS NOT HEAVY ENOUGH. SO WE WILL TAKE MCS ANS MOVE IT ACROSS THE FORECAST AREA TONIGHT. WILL MENTION HEAVY RAIN POSSIBLY. SYSTEM APPEARS TO BE GETTING PRETTY ORGANIZED AND QPF MAY BE HEAVIER IN SC AND SE WI THAN MODELS INDICATE. AS FAR AS THE EXTENDED GOES...MODELS HAVE HAD HARD TIME ON TIMING OF SHORTWAVES IN THE ZONAL FLOW ALOFT. WILL GO WITH LATEST 12Z GFS, WHICH DIFFERES SIGNIFICANTLY ON PREVIOUS TIMING OF PRECIPITION. RELATIVELY STRONG SHORTWAVE ON SATURDAY SHOULD BRING DRYING LATER SATURDAY NIGHT AND CONTINUING SUNDAY. && .MKX...WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR TONIGHT UNTIL 10 AM THURSDAY ZONES 46..47..56..57..62..63..67>69. FLOOD WATCH MIDNIGHT UNTIL NOON THURSDAY ZONES 51..52..58>60..64>66..70>72. HENTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 420 AM CDT WED JUN 16 2004 WIZ046-047-051-052-056>060-062>072-171000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 420 AM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY FROM MADISON AND POINTS WEST. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. WIDESPREAD RAINFALL DEVELOPING LATE THIS AFTERNOON AND OVERNIGHT MAY LEAD TO MORE FLOODING...ESPECIALLY ALONG SMALLER RIVERS AND STREAMS ALREADY SWOLLEN FROM PREVIOUS RAINFALL. HOWEVER...DUE TO THE LACK OF RAIN OVER THE LAST FEW DAYS...MUCH OF THE AREA SHOULD BE ABLE TO ABSORB THE EXPECTED RAIN KEEPING ANY ADDITIONAL FLOODING MORE ISOLATED IN NATURE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE STILL LIKELY THURSDAY...DIMINISHING THURSDAY NIGHT. DRY WEATHER IS EXPECTED ON FRIDAY WITH A CHANCE OF THUNDERSTORMS RETURNING FOR SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. DAVIS
The Milwaukee radar (KMKX), 66 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 heavy rain, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406374, 5406372, 5406373.